MAUDE Adverse Event Report: KARL STORZ SE & CO. KG COAGULATING AND DISSECTING ELECTRODE

KARL STORZ SE & CO. KG COAGULATING AND DISSECTING ELECTRODE
Model Number 26775UF
Medical Device Problem Codes Break (1069); Overheating of Device (1437); Use of Device Problem (1670)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/08/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The affected device has been returned for evaluation by the manufacturer.The investigation is not completed yet.The investigation results are pending.Internal karl storz reference number: (b)(4).
 
Event or Problem Description
It was reported that damage rubber of distal tip laparoscopy dissecting electrode and this piece was probably left inside patient.New tool was deliver to continue operation.X-ray were taken but the broken piece was not found.Due to the pot.Fragment in situ the event is reportable.
 
Additional Manufacturer Narrative
Device evaluation: the product was returned on august 19, 2024.The investigation of the product was completed on september 4, 2024.The inspection reveals that the device shows severe burns/damages to the insulation at the distal end, and a part of the insulation is missing completely.A probable reason for this could be that the electrode has been operated for too long or at too high a voltage.As the device was already over 3 years old at the time of the incident, it is also possible that it showed signs of wear due to the likely applications over the time the device was in use.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
COAGULATING AND DISSECTING ELECTRODE
Common Device Name
ELECTRODE
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key20033379
Report Number9610617-2024-00294
Device Sequence Number3064600
Product Code GEI
UDI-Device Identifier04048551072417
UDI-Public04048551072417
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K944796
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26775UF
Device Catalogue Number26775UF
Device Lot NumberZO01
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2024
Supplement Date Received by Manufacturer08/19/2024
Initial Report FDA Received Date08/22/2024
Supplement Report FDA Received Date09/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown